Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 19, NWS New Orleans, LA

April 6, 2005Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 9:25 AM CDT for Amite County, Pike County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 9:25 AM CDT (14:25 UTC)
Expired
Apr 6, 2005, 10:00 AM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 2:55 AM CDTTornado WatchSPC7 hr
Apr 6, 7:00 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 061425
TORLIX
MSC005-113-061500-
/O.NEW.KLIX.TO.W.0019.050406T1425Z-050406T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 AM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF MCCOMB

* UNTIL 1000 AM CDT

* AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
  MCCOMB...OR ABOUT NEAR LIBERTY...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SUMMIT AND 7 MILES NORTHWEST OF MCCOMB BY 945 AM CDT

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3118 9084 3106 9069 3135 9028 3135 9064

$$
1 follow-up statement
000 
WWUS54 KLIX 061438
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
937 AM CDT WED APR 6 2005

MSC005-113-061500-
/O.CON.KLIX.TO.W.0019.000000T0000Z-050406T1500Z/
AMITE MS-PIKE MS-
937 AM CDT WED APR 6 2005

...A TORNADO WARNING CONTINUES UNTIL 1000 AM CDT FOR PIKE AND AMITE
COUNTIES...

AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 10 MILES WEST OF 
MCCOMB...MOVING NORTHEAST AT 35 MPH. 

THE TORNADO WILL BE NEAR...
  SUMMIT AND 7 MILES NORTHWEST OF MCCOMB BY 945 AM CDT

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3118 9084 3106 9069 3135 9028 3135 9064

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:00 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 6, 7:00 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005

TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.

.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  65  72  55 /  80  30  10  10
BTR  78  65  72  55 /  80  30  00  10
MSY  76  67  76  60 /  80  30  00  00
GPT  72  68  72  63 /  90  50  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
     FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
     FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
     WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
     TONIGHT.

&&

17
Hazardous weather outlook, Apr 6, 6:00 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT WED APR 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
600 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 10 AM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THUNDERSTORMS WILL BE DEVELOPING IN ADVANCE OF AN APPROACHING COLD
FRONT TODAY INCREASING IN COVERAGE AND INTENSITY THROUGH THE
MORNING. SOME STORMS MAY BE SEVERE TODAY WITH THE PRIMARY HAZARDS
BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL...
HEAVY AND PERSISTENT RAINS ARE EXPECTED TO DEVELOP IN THE EARLY
MORNING HOURS AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST DURING
THE AFTERNOON. GENERALLY THREE TO FIVE INCHES OF RAINFALL CAN BE
EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES
POSSIBLE IF STORMS TRACK OVER THE SAME AREAS DURING THE DAY. THE
PRIMARY TIME OF CONCERN IS BETWEEN 6 AM AND 6 PM TODAY.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.

17

In the hours before

Local storm report, Apr 6, 8:55 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TORNADO          N OSYKA                 31.01N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            TORNADO TOUCHDOWN BETWEEN OSYKA AND PROGRESS.

&&

LB
Local storm report, Apr 6, 8:58 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TORNADO          10 E MCCOMB             31.24N 90.30W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            10 EAST MCCOMB NEAR HIGHWAY 98...DEBRIS FALLING FROM THE
            SKY.

&&

LB
Local storm report, Apr 6, 9:05 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
905 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     TORNADO          SALEM                   31.23N 90.12W
04/06/2005                   WALTHALL           MS   EMERGENCY MNGR

            THREE TORNADOES TOUCHDOWNS IN NORTHERN PORTION OF COUNTY.
            ONE PERSON TRAPPED IN A HOUSE. ONE PERSON TRAPPED IN CAR.

&&

LB
Local storm report, Apr 6, 9:08 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TORNADO          5 N ROSELAND            30.84N 90.51W
04/06/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            FUNNEL CLOUD ABOUT TO TOUCH GROUND.

&&

LB
Local storm report, Apr 6, 9:09 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TORNADO          MCCOMB                  31.25N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTEN AT PIKE CO AIRPORT.

&&

LB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:58 AM CDTTornado WarningLIXPike62 min
Apr 6, 7:54 AM CDTTornado WarningLIXPike, Walthall66 min
Apr 6, 8:13 AM CDTSevere Thunderstorm WarningLIXWilkinson47 min
Apr 6, 8:53 AM CDTTornado WarningLIXWalthall22 min
Apr 6, 8:55 AM CDTSevere Thunderstorm WarningLIXWilkinson50 min
Apr 6, 8:58 AM CDTTornado WarningLIXPike, Walthall32 min
Apr 6, 10:27 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison63 min
Apr 6, 11:31 AM CDTTornado WarningLIXHancock, Harrison29 min
Apr 6, 11:58 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson62 min
Apr 6, 12:26 PM CDTTornado WarningLIXHarrison, Jackson34 min
Apr 6, 12:50 PM CDTSevere Thunderstorm WarningLIXWilkinson25 min
Apr 6, 1:03 PM CDTTornado WarningLIXJackson27 min
Apr 6, 1:20 PM CDTSevere Thunderstorm WarningLIXWilkinson25 min
Apr 6, 1:30 PM CDTTornado WarningLIXJackson30 min
Apr 6, 1:53 PM CDTSevere Thunderstorm WarningLIXPike, Walthall22 min
Apr 6, 2:00 PM CDTTornado WarningLIXJackson30 min
Apr 6, 2:25 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson20 min
Apr 6, 2:30 PM CDTSevere Thunderstorm WarningLIXWalthall15 min
Apr 6, 2:59 PM CDTSevere Thunderstorm WarningLIXWilkinson16 min
Apr 6, 3:26 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson34 min
Apr 6, 4:24 PM CDTSevere Thunderstorm WarningLIXJackson36 min
Apr 6, 6:09 PM CDTFlash Flood WarningLIXJackson3 hr

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.